Alert archive / Georgia / Lake Wind Advisories in 2005

Lake Wind Advisory 2, NWS Atlanta, GA

November 21, 200596 counties in Georgia

NWS Atlanta, GA issued this lake wind advisory at Nov 21, 2005, 3:12 PM EST for 96 counties in Georgia. It took effect at Nov 21, 2005, 4:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2005, 3:12 PM EST (20:12 UTC)
In effect from
Nov 21, 2005, 4:00 PM EST
Expired
Nov 22, 2005, 1:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 212012
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EST MON NOV 21 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220415-
/O.NEW.KFFC.LW.Y.0002.051121T2100Z-051122T0600Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
312 PM EST MON NOV 21 2005

...LAKE WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE
ADVISORY COVERS MOST OF NORTH AND CENTRAL GEORGIA.

LOW PRESSURE IS EXPECTED TO DEEPEN OVER THE CAROLINAS THIS
EVENING...BRINGING INCREASING WINDS TO NORTH AND CENTRAL GEORGIA.
AS THE LOW MOVES UP THE ATLANTIC COAST...WINDS SHOULD DIMINISH
AFTER 1 AM.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH
CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this lake wind advisory went out at Nov 21, 2:42 PM EST, 30 minutes earlier.

Area forecast discussion, Nov 21, 2:42 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EST MON NOV 21 2005

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
BAND OF CONVECTION MOVING RAPIDLY EASTWARD...AND SHOULD BE OUT OF
THE AREA BY FORECAST RELEASE TIME. STILL EXPECT SOME MORE RAIN
THIS EVENING AS THE UPPER LOW BEGINS TO MOVE QUICKLY TOWARD THE
CAROLINAS. THIS WILL DEEPEN THE LOW ALONG THE SOUTH CAROLINA COAST
AND KEEP A RATHER STRONG GRADIENT OVER US UNTIL AROUND 06Z. WILL
PUT UP LAKE WIND ADVISORY...APPEARS IT SHOULD STAY BELOW WIND
ADVISORY CRITERIA. RAIN TAPERS OFF AFTER 06Z AND SHOULD BE ENDED
BY DAYBREAK. SOME WRAP AROUND MOISTURE TUESDAY WILL KEEP SOME
CLOUDS OVER THE AREA AND ANOTHER SHORT WAVE IN THE NORTHWEST FLOW
WILL BRING SOME CLOUDS TO THE NORTH ON WEDNESDAY. THE UPPER FLOW
AGAIN BRINGS NORTHWEST WINDS AND COOLER AIR TO THE AREA THROUGH
WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH MONDAY)
UPPER FLOW BEGINS TO BECOME MORE ZONAL INTO THE WEEKEND WHICH WILL
LET TEMPERATURES RETURN CLOS TO NORMAL. NEW GFS RUN A LITTLE
QUICKER TO BRING MOISTURE TO THE AREA ON SUNDAY WHERE THE 00Z
GFSLR HAD IT HOLDING OFF UNTIL MONDAY. IN ANY EVENT...SHOULD BE
DRY IN THE EARLY PART OF THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         40  49  31  52 /  50   5   0   5
ATHENS          43  50  31  55 /  70   5   0   5
GAINESVILLE     42  49  33  49 /  70   5   0   5
ROME            42  47  30  53 /  50  10   0   5
COLUMBUS        42  55  35  57 /  30   0   0   5
MACON           39  54  32  55 /  40   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 1 AM FOR NORTH AND CENTRAL.

&&

26
Hazardous weather outlook, Nov 21, 1:20 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EST MON NOV 21 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221105-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
120 PM EST MON NOV 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON...

.SYNOPSIS...
RAIN WILL CONTINUE TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA TODAY
AS A LOW PRESSURE SYSTEM ROTATES THROUGH THE SOUTHEASTERN U.S.
EASTERLY UPSLOPE FLOW AT THE SURFACE WILL CONTINUE TO PUMP ATLANTIC
MOISTURE IN OVER THE STATE ENHANCING THE CHANCE FOR RAIN THROUGH
TONIGHT. INSTABILITY INDICES ARE VERY WEAK WITH THIS SYSTEM SO ONLY
ISOLATED THUNDERSTORMS ARE EXPECTED.

.DISCUSSION...
UPPER LOW OVER CENTRAL ALABAMA WILL CONTINUE LIFTING TO THE
NORTHEAST ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON.
INSTABILITY IS MARGINAL FOR THUNDERSTORMS WITH LIFTED INDICES AROUND
-1 WITH CAPES AROUND 500 OR LESS WILL ONLY SUPPORT ISOLATED
THUNDERSTORMS.  NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Lake Wind Advisories in Georgia, 2005Every lake wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.